Arizona, 2007Hail in Arizona, July 29, 2007
July 29, 2007 · NWS FGZ · 1 event in 1 county or zone
A severe thunderstorm produced hail near Prescott.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm produced hail near Prescott.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 29, 9:20 AM MST, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 29, 9:20 AM MST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
920 AM MST SUN JUL 29 2007
.SYNOPSIS...A LOW PRESSURE DISTURBANCE OVER NEW MEXICO WILL DRIFT
WESTWARD AND APPROACH ARIZONA TODAY AND MONDAY. THE COMBINATION OF
THIS SYSTEM AND THE CONTINUED PRESENCE OF A VERY MOIST AND UNSTABLE
AIR MASS WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS...SOME
PRODUCING HEAVY RAIN...ACROSS MUCH OF NORTHERN ARIZONA TODAY AND
MONDAY.
&&
.DISCUSSION...DEEP MONSOONAL MOISTURE AND AN UNSTABLE AIR MASS
REMAIN IN PLACE ACROSS THE NORTHLAND THIS MORNING. AN INVERTED
TROUGH JUST TO OUR EAST WILL LIKELY ENABLE WEAK SHORTWAVE
DISTURBANCES TO ADVECT INTO EASTERN AZ LATER TODAY...FURTHER FUELING
THE POTENTIAL FOR ENHANCED CONVECTION IN THAT AREA THROUGH THE
AFTERNOON AND EVENING HOURS. WITH ADDITIONAL LOCALLY HEAVY RAINS
ANTICIPATED AND MANY LOCATIONS ALREADY HAVING HEAVILY SATURATED
SOILS...INCLUDING MUCH OF THE LITTLE COLORADO RIVER VALLEY...IT IS
LIKELY THAT THE GREATEST WEATHER THREAT TODAY WILL BE AREAS WITH
FLOODING ISSUES. AS SUCH...A FLASH FLOOD WATCH REMAINS IN EFFECTS
FOR NORTHERN ARIZONA UNTIL LATE THIS EVENING.
BEYOND TODAY...NO SIGNIFICANT MECHANISM APPEARS OVER THE NEXT 7 DAYS
THAT WOULD RESULT IN A SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE
REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE WELL INTO NEXT WEEK.
KD
&&
.AVIATION... FOR THE 18Z PACKAGE...SCATTERED TO NUMEROUS
THUNDERSTORMS WILL DEVELOP BY EARLY THIS AFTERNOON AND LAST INTO THE
EVENING HOURS WITH SCATTERED MVFR CONDITIONS TO ISOLD IFR CONDITIONS
IN THE STRONGER STORMS. AWAY FROM STORMS...EXPECT AREAS WITH
CEILINGS OF 5-9 KFT AGL. DECREASING STORM COVERAGE AND RISING
CEILINGS WILL DEVELOP AFTER 05Z AND CONTINUE THROUGH MONDAY MORNING.
A FEW LIGHT SHOWERS WILL STILL BE POSSIBLE. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ALL ZONES
AZZ004>018-037>040 FROM 10 AM MST THIS MORNING UNTIL 10 PM MST THIS
EVENING.
&&
Hazardous weather outlook, Jul 29, 9:50 AM MST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
950 AM MST SUN JUL 29 2007
AZZ004>018-037>040-300700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
950 AM MST SUN JUL 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
DEEP MOISTURE AND AN UNSTABLE AIR MASS WILL REMAIN OVER NORTHERN
ARIZONA TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL ONCE AGAIN
DEVELOP ACROSS THE NORTHLAND BY THE LATE MORNING AND EARLY AFTERNOON
HOURS. WITH THE ADDITIONAL LOCALLY HEAVY RAINS ANTICIPATED AND MANY
LOCATIONS ALREADY HAVING HEAVILY SATURATED SOILS...INCLUDING MUCH OF
THE LITTLE COLORADO RIVER VALLEY...IT IS LIKELY THAT THE GREATEST
WEATHER THREAT TODAY WILL BE AREAS WITH FLOODING ISSUES. AS SUCH...A
FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM MST THIS EVENING FOR ALL
OF APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI
COUNTIES.
A FEW STORMS MAY ALSO PRODUCE HAIL NEAR OR SLIGHTLY LARGER THAN A
HALF INCH IN DIAMETER.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AND HAIL.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Hail, Yavapai
- When
- July 29, 1:43 PM MST
- Where
- Yavapai County, 4.04 mi W of (Prc)prescott Arpt
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.660, -112.490
A thunderstorm produced 3/4 inch hail about 6 miles north-northwest of Prescott.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in New Jersey, July 29, 2007$750,000 · 56 kt wind · 7 events
- Lightning Strike in Pennsylvania, July 29, 2007$1.0 million · 1 event
- Flash Flooding in Nebraska, July 29, 2007$565,000 · 4 events
- Flash Flooding and Damaging Winds in West Virginia, July 29, 2007$110,000 · 50 kt wind · 7 events
- Hail and Damaging Wind in Georgia, July 29, 2007$102,000 · 0.75 in hail · 3 events
- Lightning Strikes in New Jersey, July 29, 2007$65,000 · 3 events
- Flash Flooding in New Mexico, July 29 to 30, 2007$50,000 · 2 events
- Wildfire in Michigan, July 29, 2007$40,000 · 1 event
- Hail and Damaging Wind in Maryland, July 29, 2007$20,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Pennsylvania, July 29, 20071 in hail · 10 events
- Flash Flood and Hail in Virginia, July 29, 2007$6,000 · 50 kt wind · 10 events
- Flash Flooding in Texas, July 29, 20078 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 52739.